Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 9, 2010, 12:30 AM CST for Kinney County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2010, 12:30 AM CST (06:30 UTC)
- Expired
- Mar 9, 2010, 1:15 AM CST
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 11 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 12:55 AM CST | HAIL 0.7 | Brackettville, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
847 WUUS54 KEWX 090630 SVREWX TXC271-090715- /O.NEW.KEWX.SV.W.0002.100309T0630Z-100309T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 AM CST TUE MAR 9 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KINNEY COUNTY... * UNTIL 115 AM CST. * AT 1222 AM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AMANDA...OR 14 MILES EAST OF DEL RIO...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE ALAMO VILLAGE...BRACKETTVILLE AND ANACACHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2939 10015 2915 10020 2926 10073 2944 10067 TIME...MOT...LOC 0630Z 280DEG 22KT 2934 10062 $$
3 follow-up statements
887 WWUS54 KEWX 090639 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1239 AM CST TUE MAR 9 2010 TXC271-090715- /O.CON.KEWX.SV.W.0002.000000T0000Z-100309T0715Z/ KINNEY TX- 1239 AM CST TUE MAR 9 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST FOR CENTRAL KINNEY COUNTY... AT 1233 AM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STANDART...OR 11 MILES WEST OF BRACKETTVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE ALAMO VILLAGE...TURKEY MOUNTAIN AND ANACACHO. LAT...LON 2927 10067 2944 10063 2939 10015 2915 10020 TIME...MOT...LOC 0639Z 280DEG 22KT 2933 10056 $$
966 WWUS54 KEWX 090653 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1253 AM CST TUE MAR 9 2010 TXC271-090715- /O.CON.KEWX.SV.W.0002.000000T0000Z-100309T0715Z/ KINNEY TX- 1253 AM CST TUE MAR 9 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST FOR CENTRAL KINNEY COUNTY... AT 1249 AM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRACKETTVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE ANACACHO AND TURKEY MOUNTAIN. LAT...LON 2923 10051 2943 10055 2939 10015 2915 10020 TIME...MOT...LOC 0653Z 280DEG 22KT 2929 10041 $$
235 WWUS54 KEWX 090658 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1258 AM CST TUE MAR 9 2010 TXC271-090715- /O.CON.KEWX.SV.W.0002.000000T0000Z-100309T0715Z/ KINNEY TX- 1258 AM CST TUE MAR 9 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST FOR CENTRAL KINNEY COUNTY... AT 1249 AM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRACKETTVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE ANACACHO AND TURKEY MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO DIME SIZED HAS BEEN REPORTED IN BRACKETTVILLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 2923 10051 2941 10049 2939 10015 2915 10020 TIME...MOT...LOC 0657Z 280DEG 22KT 2928 10038 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:46 PM CST, 44 minutes earlier.
Area forecast discussion, Mar 8, 11:46 PM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1146 PM CST MON MAR 8 2010 .AVIATION... A DEVELOPING LINE OF CONVECTION CURRENTLY STRETCHING FROM KBMQ TO KDRT WILL PUSH ACROSS SOUTH CENTRAL TEXAS OVERNIGHT. EXPECT TEMPO LIMITATIONS TO CIGS AND VSBYS IN AND AROUND THE TSRA THROUGH ABOUT 09Z. OTHERWISE...PREVAILING MVFR AND IFR CIGS WILL LOWER TO POSSIBLY LIFR IN THE NEAR-SUNRISE HOURS ALONG THE I-35 CORRIDOR. PATCHY FOG WILL ALSO DEVELOP AND LIMIT VSBYS. RAPID IMPROVEMENT IS EXPECTED AFTER 15-16Z AS VERTICAL MIXING OCCURS. SFC WINDS WILL GENERALLY BE S-SW AOB 10KTS THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 1139 PM CST MON MAR 8 2010/ UPDATE... NEW LINE OF THUNDERSTORMS. DISCUSSION... A NEW LINE OF THUNDERSTORMS HAS FORMED WITH A SHORT WAVE EVIDENT ON WV SAT IMAGE. THE LINE STRETCHES FROM BURNET TO VAL VERDE COUNTY AND IS MOVING TOWARD THE SOUTHEAST. RUC MODEL SOUNDINGS SHOW INCREASED DRY AIR OVER THE NEXT FEW HOURS WHICH WILL ACT TO STABILIZE THE ATMOSPHERE. HAVE INCREASED POPS AHEAD OF THIS LINE AND ADDED TS FOR THE NEXT FEW HOURS. PREV DISCUSSION... /ISSUED 840 PM CST MON MAR 8 2010/ UPDATE... CONVECTION ENDING. DISCUSSION... THE LAST OF THE CONVECTION IS EXITING OUR CWA FROM WILLIAMSON COUNTY. REGIONAL RADARS SHOW NO OTHER ACTIVITY DOWNSTREAM OF US. RUC MODEL SHOWS END OF PRECIP FOR TONIGHT. HAVE REDUCED POPS TO NO WEATHER CATEGORY FOR THE REST OF THE NIGHT. STILL EXPECT PATCHY FOG LATE NIGHT/MORNING IN THE SOUTHEAST. ALREADY SEE SOME FOG AT LAGRANGE. THE REST OF THE FORECAST LOOKS GOOD. PREV DISCUSSION... /ISSUED 633 PM CST MON MAR 8 2010/ UPDATE... LINE OF THUNDERSTORMS MOVING ACROSS NORTHEAST. DISCUSSION... A LINE OF THUNDERSTORMS STRETCHING FROM TEMPLE TO NEAR LBJ STATE PARK IS MOVING SLOWLY TOWARD THE EAST. THESE STORMS WILL CONTINUE FOR THE NEXT FEW HOURS...WEAKENING AS THEY GO. ATMOSPHERE AHEAD OF THE LINE IS STABILIZING AS TEMPS DECREASE. HAVE ADJUSTED POPS ACCOUNT FOR THIS LINE FROM BLANCO TO LEE COUNTIES. WILL RE-EXAMINE THE SITUATION IN A FEW HOURS FOR FURTHER UPDATES. PREV DISCUSSION... /ISSUED 538 PM CST MON MAR 8 2010/ DISCUSSION... PLEASE SEE 00Z AVIATION DISCUSSION BELOW. AVIATION... THE LINE OF CONVECTION DRAPED ACROSS THE STATE WILL CONTINUE TO PUSH EASTWARD THIS EVENING. SOUTH CENTRAL TEXAS TAF SITES SHOULD GENERALLY BE UNAFFECTED BY THE ACTIVITY...BUT COULD SEE TSRA AROUND KAUS BETWEEN 00-02Z. HOWEVER...CONFIDENCE OF ANY IMPACTS AT KAUS IS RELATIVELY LOW AS THERE HAS BEEN NO NEW DEVELOPMENT ALONG THE SOUTHERN EDGE OF THE LINE AND IS CURRENTLY TRACKING TOO FAR NORTH TO IMPACT THE KAUS TERMINAL. DRIER AIR ALOFT OVER A SHALLOW MOIST LAYER BODES FOR STRATUS AND/OR FOG DEVELOPMENT OVERNIGHT MAINLY ACROSS THE EASTERN HALF OF THE REGION. HAVE GONE WITH A MIX OF MVFR CIGS AND VSBYS DEVELOPING OVERNIGHT AND DETERIORATING BEFORE SUNRISE AT KSAT/KSSF/KAUS. VFR CONDITIONS ARE EXPECTED AT KDRT THROUGH THE TAF PERIOD. LIGHT SOUTHERLY WINDS AOB 10 KTS TONIGHT WILL GRADUALLY VEER TO THE NORTHWEST BUT WILL STAY AOB 10 KTS. PREV DISCUSSION... /ISSUED 315 PM CST MON MAR 8 2010/ DISCUSSION... A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ALONG THE PACIFIC FRONT AND IS CURRENTLY ORIENTED NE TO SW FROM NEAR FORT WORTH TO MASON TO NEAR ROCKSPRINGS. THIS LINE WILL CONTINUE TO MOVE EAST THIS EVENING WITH THE TAIL END MOVING ACROSS OUR NORTHERN-MOST COUNTIES. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...BUT SMALL HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS BETWEEN 50-55 MPH ARE POSSIBLE WITH THE STRONGER STORMS. SHOWERS AND A FEW THUNDERSTORMS ARE ANTICIPATED AHEAD OF THE LINE ACROSS OUR EASTERN COUNTIES AS WELL. BY MIDNIGHT...ANY REMAINING CONVECTION WILL BE OVER OUR EASTERN-MOST COUNTIES AND EXITING OUR AREA. LIMITING FACTORS WITH THIS EVENT HAVE BEEN LACK OF SIGNIFICANT SURFACE HEATING CAUSING RELATIVELY LOW SURFACE- BASED INSTABILITIES...A CAPPING INVERSION AND THE TRACK OF THE UPPER LEVEL LOW WELL NORTH OF OUR AREA (LITTLE-TO-NO COLD AIR ADVECTION ALOFT). A SERIES OF SHORTWAVE TROUGHS ARE FORECAST THIS WEEK...WITH THE FIRST ONE EXITING THE STATE LATE TONIGHT. THE SECOND SYSTEM WILL BE A TIGHTLY-WOUND CLOSED UPPER LOW...FORECAST TO FOLLOW THE TRACK OF THE 1ST SYSTEM ACROSS NORTHERN PORTIONS OF THE STATE BUT WILL GIVE A STRONGER EASTWARD PUSH OF DRY AIR ON WEDNESDAY THAN WE'LL SEE BEHIND THE 1ST SYSTEM TONIGHT AND TOMORROW. THE LOW LEVELS OF THE ATMOSPHERE WILL RESPOND RAPIDLY TUESDAY NIGHT TO THE APPROACHING SECOND SYSTEM...WITH ADVECTION FOG AND DRIZZLE FORECAST LATE TUESDAY NIGHT. SUFFICIENT MOISTURE WILL BE IN PLACE IN ADVANCE OF THIS SYSTEM ON WEDNESDAY FOR A FEW SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE EASTERN HALF OF OUR AREA...AND MOVING RAPIDLY TO THE EAST. THE THIRD...AND LAST...TROUGH OF THE WEEK WILL PUSH THROUGH LATE THURSDAY INTO THURSDAY NIGHT AND WILL COME TROUGH MUCH FURTHER SOUTH. THIS TROUGH WILL BE AN OPEN WAVE ASSOCIATED WITH A STRONG UPPER LEVEL JET STREAK. COLD AIR ADVECTION WILL FOLLOW BEHIND THIS TROUGH ON FRIDAY INTO FRIDAY NIGHT. WINDS MAY APPROACH WIND ADVISORY CRITERIA LATE THURSDAY INTO THURSDAY NIGHT WITH THIS 3RD SYSTEM. TEMPERATURES WILL GENERALLY BE AT OR ABOVE NORMAL THROUGH THURSDAY...THEN TAKE A SMALL DIP ON FRIDAY AND SATURDAY TO AT OR BELOW NORMAL. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE FORECAST ACROSS THE EDWARDS PLATEAU AND VAL VERDE COUNTY ON TUESDAY AFTERNOON WITH GOOD MIXING OF WSW WINDS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST WEDNESDAY AFTERNOON ACROSS THE WESTERN HALF OF OUR AREA. A REPEAT EVENT IS POSSIBLE THURSDAY AFTERNOON AS ANOTHER PUSH OF DRY AIR WORKS FROM WEST TO EAST ACROSS THE AREA WITH EXCELLENT MIXING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 59 79 56 75 46 / 40 - 10 40 - AUSTIN BERGSTROM INTL AIRPORT 57 78 49 74 38 / 40 - 10 40 - NEW BRAUNFELS MUNI AIRPORT 59 80 52 76 44 / 40 - 10 40 - BURNET MUNI AIRPORT 52 76 49 73 42 / 40 - 10 30 0 DEL RIO INTL AIRPORT 48 81 49 80 46 / 30 0 - - 0 GEORGETOWN MUNI AIRPORT 56 77 52 74 42 / 40 - 10 30 - HONDO MUNI AIRPORT 51 79 49 80 41 / 30 - 10 20 0 SAN MARCOS MUNI AIRPORT 58 79 53 74 42 / 40 - 10 40 - LA GRANGE - FAYETTE REGIONAL 62 77 57 74 45 / 30 10 10 50 10 SAN ANTONIO INTL AIRPORT 58 78 53 78 43 / 30 - 10 30 0 STINSON MUNI AIRPORT 58 79 53 79 43 / 30 - 10 30 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/25
Hazardous weather outlook, Mar 8, 5:05 AM CST, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CST MON MAR 8 2010 TXZ171>173-183>194-202>209-217>225-228-091115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CST MON MAR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME..HOWEVER SOME THUNDERSTORMS MAY APPROACH SEVERE LIMITS DURING THE AFTERNOON INTO EARLY EVENING. INHIBITING FACTORS FOR SEVERE WEATHER INCLUDE THE EXTENSIVE CLOUDINESS EXPECTED LIMITING UPPER LEVEL DESTABILIZATION AND WEAK LOW LEVEL CONVERGENCE. WIDESPREAD CLOUDINESS WILL CURTAIL SURFACE HEATING..SO DAMAGING WINDS ARE NOT EXPECTED. HAIL..IF IT OCCURS..WILL BE AROUND A HALF INCH DIAMETER OR LESS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NEAR CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR WEDNESDAY AFTERNOON OVER THE EDWARDS PLATEAU REGION WITH AFTERNOON HUMIDITIES FALLING TO BELOW 20 PERCENT AND WEST TO NORTHWEST 20-FT WINDS INCREASING TO AROUND 20 MPH..BRIEFLY MEETING RED FLAG CRITERIA. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 9, 12:17 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1217 AM CST TUE MAR 9 2010 TXZ183-202-203-217-218-090700- KINNEY-MAVERICK-UVALDE-VAL VERDE-ZAVALA- 1217 AM CST TUE MAR 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN MAVERICK... EXTREME NORTHWESTERN ZAVALA...SOUTHERN KINNEY...SOUTHWESTERN UVALDE AND EXTREME SOUTHERN VAL VERDE COUNTIES UNTIL 100 AM CST... AT 1207 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LAUGHLIN AFB...OR 10 MILES EAST OF DEL RIO...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BRACKETTVILLE... STANDART... ALAMO VILLAGE... ANACACHO... DABNEY... CLINE... TURKEY MOUNTAIN...
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:31 AM CST | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Val Verde | 44 min |
| Mar 9, 3:31 PM CST | Red Flag Warning | EWX | Edwards, Kinney, Val Verde | 27 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.